Diabetes

Hypoglycemia – causes and diagnosis


Hypoglycemia - causes of disease and methods of treatment

Blood glucose levels can fluctuate significantly during the day. A condition in which blood sugar drops below 3.5 mmol/l, is called hypoglycemia. In some children the symptoms of hypoglycemia develop when blood sugar 4-4,5 mmol/L.

If the blood sugar level decreases dramatically with high numbers until quite normal, for example, 20.0 mmol/l to 10.0 mmol/l, there may be false symptoms of hypoglycemia.

Types of hypoglycemia:

Mild hypoglycemia – in this case, possibly self-treatment and the level of glucose is easily restored.

In the case of moderate hypoglycemia, the body reacts Autonomous symptoms of hypoglycemia, and you can take appropriate action. You can self-medicate.

There are asymptomatic hypoglycemia, when the patient is not able to recognize that he hypoglycemia.

Severe hypoglycemia is when the symptoms of hypoglycemia make the patient incapacitated, when you need other people to help with the ingestion or injection of glucagon. Severe hypoglycemia can cause loss of consciousness or convulsions.

Emit more nocturnal hypoglycemia that occurs during sleep. Symptoms of nocturnal hypoglycemia can be nightmares, sweating (wet sheets), headache in the morning, fatigue upon awakening.

The main symptoms of hypoglycemia side of the body:

  • The main symptoms of hypoglycemiaIrritability;
  • Hunger;
  • Trembling of the body;
  • Anxiety, fear;
  • Paleness of the skin;
  • Cold sweat;
  • Palpitations.

The main symptoms of hypoglycemia on the brain:

  • Weakness, dizziness;
  • Double vision, blurred vision.
  • Headache;
  • Drowsiness;
  • Confusion;
  • Unclear speech;
  • Problems with hearing;
  • Convulsions.

In young children hypoglycemia may manifest differently. Kids start wanton fussy or, on the contrary, become quiet, sluggish, and can fall asleep at unusual times. Often, instead of feeling hungry child stubbornly refuses to eat and even sweets. If any unusual behavior of a small child should immediately check your blood sugar.

What could cause hypoglycemia:

  • Skip, delay, or too little eating.
  • Unusually intense and/or prolonged physical activity.
  • Too much insulin dose.
  • New location for injection (for example, instead of the thigh to the abdomen, or injection in a place free from grease seals – lipohypertrophy).

Previous hypoglycemia:

  • The depletion of glucose in the liver.
  • Fewer symptoms / precursors of hypoglycemia (asymptomatic hypoglycemia).
  • Drinking alcohol.
  • Diseases, which are accompanied by vomiting and watery defecation.
  • The introduction of the wrong type of insulin (short introduction of insulin instead of extended).

Practical recommendations:
Cause hypoglycemiaYou need to check the level of blood glucose. The feeling of hypoglycemia does not necessarily imply that the level of blood sugar is really low. If the symptoms are so pronounced that it is difficult to measure blood sugar, you should eat as soon as possible products containing digestible carbohydrates. If blood sugar is high, the intake of excess glucose is valid with regard to the risk of severe hypoglycemia, if you do not begin to resolve it immediately.

If confirmed hypoglycemia (blood glucose less than 3.5 mmol/l), it is necessary to eat foods that contain digestible carbohydrates. If after 15-20 minutes, the mood has not improved, and the blood sugar level is not increased, it is necessary to repeat the intake of digestible carbohydrates.

  • What products can be used for edema hypoglycemia:
    1-3 glucose tablets.
  • 2-4 lump of sugar.
  • 1 Cup fruit juice or sweet tea.
  • 1-2 teaspoons of honey.
  • 1 Cup regular soda.

Do not eat chocolate, biscuits, waffles, ice cream, apples, sandwiches, drink milk or yogurt. These products long enough absorbed into the blood, slowly increasing sugar levels, and may contribute to the rapid exit of hypoglycemia.

The blood sugar level of 3.5-4.5 mmol/l gives the right of choice of what to do – to eat some carbs to delay exercising or change the next insulin dose. In this situation, you can use any fruit.

In the case of severe hypoglycemia: the inefficiency of repeated oral intake of carbohydrates, loss of consciousness and/or the occurrence of seizures, you need to make an injection of glucagon. The injection is given subcutaneously or intramuscularly.

Never give a person unconscious food or drink, because it can get into the respiratory tract, leading then to suffocation or pneumonia.